ArticleMedicine2019
Allopurinol-induced toxic epidermal necrolysis featuring almost 60% skin detachment.
Article in Medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 9 citations in OpenAlex.
- Review
- Allopurinol-Induced Toxic Epidermal Necrolysis.Cureus · 2024Article
- A Compilation of Drug Etiologies of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.Cureus · 2023Review
- Allopurinol-Induced Stevens-Johnson Syndrome (SJS).Clinical pharmacology : advances and applications · 2023Article
- Toxic Epidermal Necrolysis Caused by Allopurinol: A Serious but Still Underestimated Adverse Reaction.The American journal of case reports · 2021Article
- Case Report: Positive Outcome of a Suspected Drug-Associated (Immune Mediated) Reaction in a 4-Year-Old Male French Bulldog.Frontiers in veterinary science · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
rationaleToxic epidermal necrolysis (TEN) is a life-threatening, immunologically mediated, and usually drug-induced disease. Rarely, clinical pharmacists participating in finding the etiology have been reported. PATIENTS CONCERNS: A 33-year-old male presented to the emergency department with a 1-day history of fever and rash. The patient, being newly diagnosed with gout 10 days ago, received allopurinol at a dose of 250 mg by mouth daily. After 10 days' exposure to allopurinol, the patient manifested with an "influenza-like" prodromal phase (fever of 38°C, throat pains), which was treated with amoxicillin and nonsteroidal anti-inflammatory drugs of the oxicam type. The next day, he developed a worsening fever of 39.5°C, accompanied by a pruriginous rash all over his body. DIAGNOSIS: On physical examination, we observed coalescing dusky red macules over >60% of his body surface area, with blisters and detachment of large sheets of necrolytic epidermis all over his chest and face. The diagnosis of TEN was confirmed.
interventionsThe patient recovered following treatment with short-term high-dose methylprednisolone sodium succinate, immunoglobulin therapy, topical medication, and supportive therapy. OUTCOMES: He showed a slow but progressive improvement both in symptoms and cutaneous manifestations. Reepithelization of the skin was achieved after 3 weeks. LESSONS: Drug-induced-TEN is potentially fatal. This case underlines the necessity of asking medication history in detail and detecting related drug gene to correctly identify the cause of TEN.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.